Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Lake Charles, LA

May 14, 2007Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2007, 3:39 PM CDT for Evangeline Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2007, 3:39 PM CDT (20:39 UTC)
Expired
May 14, 2007, 4:15 PM CDT
In force
36 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Evangeline Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 142039
SVRLCH
LAC039-142115-
/O.NEW.KLCH.SV.W.0033.070514T2039Z-070514T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
339 PM CDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF VILLE PLATTE...

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR VILLE PLATTE...AND MOVING NORTHWEST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. LANDRY BY 405 PM CDT...
  PINE PRAIRIE BY 415 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3088 9223 3081 9221 3078 9218 3068 9218
      3065 9222 3065 9225 3078 9247 3083 9245
      3095 9233

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:18 PM CDT, 21 minutes earlier.

Area forecast discussion, May 14, 3:18 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT MON MAY 14 2007

.SYNOPSIS...THE OLD FRONTAL BOUNDARY STILL SHOWS WELL IN THE
VISIBLE IMAGERY WITH CONVERGENCE IN THE CU FIELD FROM EAST TEXAS
TO THE LOUISIANA COAST. ALSO OF NOTE IS HAZE AND SMOKE FROM FIRES
TO THE EAST OF THE FORECAST AREA. AN EASTERLY FETCH COULD BRING
THIS INTO OUR EASTERN ZONES LATE TONIGHT SO WENT WITH HAZE THERE
AS DOES OUR EASTERN NEIGHBORS.

AM SOMEWHAT SURPRISED AT THE LONG LIFE OF THE HAIL PRODUCING TSTMS
OVER COASTAL ACADIANA. LOOKS LIKE THE THETA AXIS AND AVAILABLE
MOISTURE OVERCAME ENTRAINMENT FROM A WEAK ENVIRONMENTAL FLOW AS THE
MID AND UPPER LEVELS ARE A BIT MOIST.

&&

.SHORT TERM...ISOLATED TO SLT CHC POPS WILL LINGER INTO THE
EVENING AND SHOULD END AROUND 9 PM WITH LOSS OF DAYTIME HEATING.
TEMPS SHOULD CONTINUE TO TREND WARMER DUE TO THE BOUNDARY LAYER
MOISTURE AND DEBRIS CLOUDS WITH MID LEVEL MOISTURE TO THE EAST TNITE.

MAX TEMPS ON TUESDAY AND WEDNESDAY SHOULD BE CLOSER TO NORMS AS
MOISTURE WILL REMAIN OVER THE AREA. MORE OF THE SCATTERED
AFTERNOON VARIETY OF POPS AS WELL DUE TO A WEAK COLD FRONT SAGGING
INTO THE AREA FROM THE NORTH.

.LONG TERM...WARMER AND DRIER LATE THIS WEEK AND INTO THE WEEKEND
AS RIDGING BUILDS OVER THE MID-MISSISSIPPI VALLEY AND DRIER AIR IS
TRANSPORTED FROM THE NORTHEAST.

&&

.AVIATION...THUNDER IN THE VICINITY AROUND BPT...LFT AND ARA. SOME
MVFR IS POSSIBLE IN SMOKE AND HAZE FOR AEX...LFT AND ARA LATE TNITE.
COULD LINGER INTO LATE TUESDAY NIGHT. THE WEAK FRONT SHOULD
IMPROVE VIS AND BY WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  85  70  84 /  20  30  20  20
KBPT  70  85  70  85 /  10  30  20  20
KAEX  69  83  70  79 /  30  40  40  30
KLFT  70  84  69  82 /  20  30  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

JS
Hazardous weather outlook, May 14, 2:26 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CDT MON MAY 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
226 PM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS WITH
LARGE HAIL MAINLY SOUTH OF THE I-10 CORRIDOR CLOSE TO THE COAST
INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SEVERE WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ASSISTANCE OF ANY SPOTTERS SOUTH OF THE I-10 CORRIDOR WITH
TIMELY HAIL REPORTS WILL BE MUCH APPRECIATED.

JS

In the hours before

Local storm report, May 14, 2:02 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
202 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             STEPHENSVILLE           29.78N 91.17W
05/14/2007  M0.75 INCH       ST. MARTIN         LA   PUBLIC

&&

MOGGED
Local storm report, May 14, 2:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             3 E ABBEVILLE           29.97N 92.07W
05/14/2007  E0.88 INCH       VERMILION          LA   BROADCAST MEDIA

            REPORTED BY TV 10 IN LAFAYETTE.

&&

MOGGED
Local storm report, May 14, 3:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 WNW SCOTT             30.25N 92.12W
05/14/2007  E0.75 INCH       LAFAYETTE          LA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE TRAVELLING WEST ON I-10 REPORTED
            DIME SIZED HAIL WEST OF SCOTT.

&&

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:48 PM CDTSevere Thunderstorm WarningLCHCameron27 min
May 14, 1:47 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary28 min
May 14, 1:59 PM CDTSevere Thunderstorm WarningLCHVermilion31 min
May 14, 2:01 PM CDTSevere Thunderstorm WarningLCHIberia29 min
May 14, 3:06 PM CDTSevere Thunderstorm WarningLCHSt. Mary24 min
May 14, 3:29 PM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
May 14, 4:58 PM CDTSevere Thunderstorm WarningLCHCalcasieu32 min
May 14, 5:09 PM CDTSevere Thunderstorm WarningLCHSaint Landry36 min
May 14, 5:28 PM CDTSevere Thunderstorm WarningLCHCameron32 min
May 14, 5:39 PM CDTSevere Thunderstorm WarningLCHCalcasieu36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.